6C43.3/F11.0 Opioid intoxication

0
(0)

Aetiology

Opioid intoxication occurs when an individual consumes an opioid drug in excess of the prescribed dose. It is most commonly seen with prescription opioids such as oxycodone, hydrocodone, codeine, and morphine. It can also occur with the use of illicit opioids such as heroin.

Diagnosis

Opioid intoxication can be diagnosed through a physical examination, a review of the patient’s medical history, and laboratory tests. Physical signs of opioid intoxication may include constricted pupils, slowed breathing, and slurred speech.

Differential diagnosis

The differential diagnosis for opioid intoxication can include alcohol intoxication, barbiturate intoxication, benzodiazepine intoxication, and polysubstance intoxication.

Treatment

Treatment for opioid intoxication is largely supportive and includes the administration of oxygen, intravenous fluids, and naloxone. Naloxone is an opioid antagonist that can reverse the effects of opioid intoxication.

Prognosis

The prognosis for opioid intoxication depends on the severity of the intoxication and the speed at which the individual receives treatment. With prompt treatment, the prognosis is usually good. Without treatment, the prognosis can be poor.

How medically accurate was this information?

Click on a star to rate it

Average rating 0 / 5. Vote count: 0

No votes so far! Be the first to rate this post.

DISCLAIMER: Please note that all explAInations are generated by AI and are not fact checked by a medical professional. ICD ExplAIned do not assume liability for any injuries or harm based on the use of this medical information.